Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 230, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2010, 5:54 AM CDT for Dunn County, Eau Claire County, Pepin County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2010, 5:54 AM CDT (10:54 UTC)
- Expired
- Aug 13, 2010, 7:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dunn County, WI, Eau Claire County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 96 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 5:27 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3684 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS53 KMPX 131054
SVRMPX
WIC033-035-091-131200-
/O.NEW.KMPX.SV.W.0230.100813T1054Z-100813T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
554 AM CDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...
EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...
NORTHEASTERN PEPIN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 700 AM CDT
* AT 553 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 5 MILES SOUTH OF ROCK FALLS...OR ABOUT 6
MILES NORTH OF MONDOVI...AND MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
EAU CLAIRE...
CARYVILLE...
ALTOONA...
BRACKETT...
FOSTER...
FALL CREEK...
LUDINGTON...
ALLEN...
AUGUSTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4458 9124 4459 9179 4470 9184 4484 9157
4484 9095 4461 9093
TIME...MOT...LOC 1054Z 251DEG 30KT 4465 9166
WIND...HAIL 60MPH 1.00IN
$$
BAP1 follow-up statement
766
WWUS53 KMPX 131137
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
637 AM CDT FRI AUG 13 2010
WIC033-091-131147-
/O.CAN.KMPX.SV.W.0230.000000T0000Z-100813T1200Z/
DUNN WI-PEPIN WI-
637 AM CDT FRI AUG 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEPIN AND
SOUTHEASTERN DUNN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4458 9124 4459 9146 4470 9147 4484 9140
4484 9095 4461 9093
TIME...MOT...LOC 1137Z 257DEG 25KT 4471 9126
$$
WIC035-131200-
/O.CON.KMPX.SV.W.0230.000000T0000Z-100813T1200Z/
EAU CLAIRE WI-
637 AM CDT FRI AUG 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAU CLAIRE
COUNTY IN WEST CENTRAL WISCONSIN UNTIL 700 AM CDT...
AT 634 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRACKETT...OR
13 MILES SOUTHEAST OF EAU CLAIRE...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LUDINGTON AND AUGUSTA.
LAT...LON 4458 9124 4459 9146 4470 9147 4484 9140
4484 9095 4461 9093
TIME...MOT...LOC 1137Z 257DEG 25KT 4471 9126
WIND...HAIL 60MPH 1.00IN
$$
BAPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:14 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 13, 3:14 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
314 AM CDT FRI AUG 13 2010
.DISCUSSION...
VERY STRONG MOISTURE TRANSPORT IN THE WARM ADVECTION ZONE OVER
SOUTHERN MINNESOTA LOOKS TO CONTINUE THROUGH AROUND 6 AM. HAVE
ISSUED NUMEROUS FLASH FLOOD WARNINGS AND MAY NEED TO WATCH AREAS
OF WISCONSIN THAT RECEIVED THE FLOODING A COUPLE DAYS AGO. SHOULD
GET A BRIEF BREAK IN THE ACTION AFTER THE CURRENT MCS SLOWLY
WEAKENS OVER WI. THE WARM FRONT WILL STILL BE IN PLACE THIS MORNING
IN THE VCNTY OF SOUTHERN MN SO THIS WILL BE A FOCUS AS THE UPPER
TROUGH PUSHES IN THIS AFTERNOON. THE GFS IS FASTER IN BRINGING THE
ENTIRE FRONTAL SYSTEM THROUGH BUT THERE IS AGREEMENT IN A BAND OF
STRONGER 500 MB WINDS NOSING ACROSS THE AREA WITH EVEN A HINT OF
COUPLING BETWEEN THE SEGMENTS. THE LOW LEVEL FLOW SI FORECAST TO
BE SOMEWHAT STRONGER JUST TO THE SOUTH OF THE CWA OVER BY
EVENING...WHICH ALSO DIRECTS SOME OF THE MOISTURE TRANSPORT INTO
SE MN AND WEST CENTRAL WI. WILL HOWEVER...ADD ABOUT 3 COUNTIES IN
SOUTH CENTRAL MN TO THE CURRENT FLOOD WATCH. THE STRONG MID LEVEL
WINDS WILL CONTINUE TO PROVIDE ADEQUATE DEEP LAYER SHEAR FOR
SEVERE IN SE MN AND WEST CENTRAL WI BUT THE DEEPER INSTABILITY IN
THAT 4K-6K ML MUCAPE RANGE IS FORECAST TO BE MORE INTO IOWA LATE
THIS AFTERNOON. IT DOES HOWEVER... LOOK LIKE THE 850 MB WINDS
WILL BACK A BIT IN THE AFTERNOON TO PROVIDE A DECENT CROSS OVER BUT
NOT AS STRONG AS TONIGHT.
THE SYSTEM DOES LOOK LIKE IT SHOULD BE MOSTLY OUT OF THE AREA AFTER
MIDNIGHT...AT LEAST THE FLOOD THREAT...SO WILL LET THE WATCH GO AT
THAT TIME.
NOT MUCH CHANGE IN CURRENT FORECAST IN LATER PERIODS.
&&
.AVIATION.../06Z TAF ISSUANCE/
FORECAST AVIATION CHALLENGE DURING THE PERIOD WILL BE THUNDERSTORM
CHANCES. SFC LOW PRESSURE AREA WAS OVER CENTRAL SOUTH
DAKOTA...MOVING LITTLE DURING THE PERIOD. TSTMS CONTINUE TO
REGENERATE ALONG AND NEAR WARM FRONT AND SVRL OUTFLOW BOUNDARIES.
DEWPOINTS HAD POOLED INTO THE LOWER TO MIDDLE 70S NEAR THE FRONTAL
BOUNDARY. WIND PROFILER NEAR WOODLAKE MN...SHOWED 30-40 KNOT LOW
LEVEL JET. THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND TRACK NORTH
AND NORTHEAST OVER THE FORECAST AREA OVERNIGHT INTO FRIDAY MORNING.
WEATHER CONDS LOWERING TO MARGINAL TO IFR FLIGHT CATEGORY IN THE
VICINITY OF THE THUNDERSTORMS. ANOTHER S/W TROUGH WILL MOVE INTO THE
DAKOTAS LATE IN THE DAY FRIDAY...THIS WAVE SHOULD SETUP ANOTHER
BATCH OF STORMS FRIDAY EVENING INTO SATURDAY MORNING. SFC GRADIENT
WILL TIGHTEN OVER MN IN RESPONSE TO APPROACH SFC LOW. A LOW LEVEL
JET WILL ALSO STRENGTHEN AHEAD OF THE UPPER LEVEL TROUGH/SHORTWAVE
OVER THE DAKOTAS. THIS SHOULD CONTINUE TO HELP FIRE AND INITIATE
TSRA THROUGHOUT THE NIGHT.
KMSP...SEE DISCUSSION ABOVE ON THE REASON BEHIND THE TAF. SEE TAF
FOR DETAIL. MVFR FLYING CONDS ANTICIPATED DURING THE PERIOD AS
THUNDERSTORMS CONTINUE TO LIFT NORTHEAST. WINDS VARIABLE IN
DIRECTION AND SPEED.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR FREEBORN-GOODHUE-STEELE.
WI...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-
RUSK-ST. CROIX.
&&
JPR/JVMHazardous weather outlook, Aug 13, 4:20 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 420 AM CDT FRI AUG 13 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 140930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 420 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE OVER WEST CENTRAL WISCONSIN EARLY THIS MORNING...WHILE OTHER POTENTIALLY STRONG THUNDERSTORMS WILL MOVE INTO PARTS OF WEST CENTRAL MINNESOTA. OTHERWISE A STRONG LOW PRESSURE TROUGH WILL BE MOVING INTO MINNESOTA TODAY WITH MORE SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE THUNDERSTORMS... INCLUDING TORNADOES WOULD BE EAST OF A LINE FROM ST CLOUD TO MANKATO...AND BLUE EARTH. IN ADDITION...MORE TORRENTIAL RAIN IS POSSIBLE OVER SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA INTO WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Aug 13, 3:38 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
338 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG FARMINGTON 44.66N 93.18W
08/13/2010 DAKOTA MN TRAINED SPOTTER
WINDOWS BLOWN OUT.
&&
CARLYONLocal storm report, Aug 13, 3:52 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 5 ESE LAKEVILLE 44.64N 93.16W
08/13/2010 DAKOTA MN TRAINED SPOTTER
RESIDENTIAL HOMES DAMAGED...ROOFS OFF...NEAR LAKEVILLE
FARMINGTON LINE...TIME ESTIMATED.
&&
CARLYONLocal storm report, Aug 13, 4:18 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND GST LAKEVILLE 44.68N 93.24W
08/13/2010 E60 MPH DAKOTA MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 13, 4:24 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
424 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM HAIL LESTER PRAIRIE 44.88N 94.04W
08/13/2010 M1.50 INCH MCLEOD MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Aug 13, 5:25 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 525 AM CDT FRI AUG 13 2010 MNZ047>049-055-057-131115- KANDIYOHI-POPE-STEARNS-STEVENS-SWIFT- 525 AM CDT FRI AUG 13 2010 ...THUNDERSTORMS MOVING INTO KANDIYOHI...POPE...STEARNS...STEVENS AND SWIFT COUNTIES THROUGH 615 AM CDT... AT 521 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORRIS...OR 8 MILES EAST OF ALBERTA. THIS STORM WAS MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MORRIS. CYRUS. LOWRY. STARBUCK. LONG BEACH. SWIFT FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4573 9512 4524 9517 4544 9602 4575 9584 TIME...MOT...LOC 1025Z 284DEG 41KT 4559 9583 BAP
Local storm report, Aug 13, 5:53 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
553 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL 6 SW STARBUCK 45.56N 95.63W
08/13/2010 E0.75 INCH POPE MN TRAINED SPOTTER
&&
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:44 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 46 min |
| Aug 12, 10:06 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 54 min |
| Aug 12, 10:50 PM CDT | Special Weather Statement | MPX | Rusk | 55 min |
| Aug 12, 11:57 PM CDT | Special Weather Statement | MPX | Rusk | 63 min |
| Aug 13, 3:30 AM CDT | Flash Flood Warning | MPX | Pepin, Pierce, Saint Croix | 3 hr |
| Aug 13, 3:41 AM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce, Saint Croix | 64 min |
| Aug 13, 4:33 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire, Pepin | 57 min |
| Aug 13, 4:38 AM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce, Saint Croix | 67 min |
| Aug 13, 4:54 AM CDT | Flash Flood Warning | MPX | Dunn, Eau Claire, Pepin | 3 hr |
| Aug 13, 9:46 AM CDT | River Flood Warning | MPX | Buffalo, Pepin | 4 days |
| Aug 13, 4:31 PM CDT | Special Weather Statement | MPX | Saint Croix | 29 min |
| Aug 13, 4:50 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 55 min |
| Aug 13, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Polk, Saint Croix | 54 min |
| Aug 13, 6:52 PM CDT | Special Weather Statement | MPX | Barron, Dunn, Pierce, Rusk, Saint Croix | 53 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.